Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

The dodecahedral conjecture


Authors: Thomas C. Hales and Sean McLaughlin
Journal: J. Amer. Math. Soc. 23 (2010), 299-344
MSC (2010): Primary 52C17
Published electronically: October 27, 2009
Supplement: Additional materials posted with this article.
MathSciNet review: 2601036
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article gives a summary of a proof of Fejes Tóth's dodecahedral conjecture: the volume of a Voronoi polyhedron in a three-dimensional packing of balls of unit radius is at least the volume of a regular dodecahedron of unit inradius.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 52C17

Retrieve articles in all journals with MSC (2010): 52C17


Additional Information

Thomas C. Hales
Affiliation: Department of Mathematics, University of Pittsburgh, 301 Thackeray Hall, Pittsburgh, Pennsylvania 15260
Email: hales@pitt.edu

Sean McLaughlin
Affiliation: Department of Mathematics, Carnegie Mellon University, Wean Hall 6113, Pittsburgh, Pennsylvania 15213
Email: seanmcl@gmail.com

DOI: http://dx.doi.org/10.1090/S0894-0347-09-00647-X
PII: S 0894-0347(09)00647-X
Received by editor(s): November 1, 1998
Published electronically: October 27, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.